초록 close

A 34-year old woman was admitted to our hospital complaining of fever and multiple palpable purpura. She presented with symmetrical, polymorphic, dark-violet and black colored, edematous, tender, necrotic ulcerations and palpable purpuric lesions on her upper and lower extremities and face, except for her trunk, after restarting PTU therapy for relapsing Graves' disease. Palpable purpura can have many causes, including infectious and autoimmune processes. A rare cause is drug-induced vasculitis, and this may result from the production of antineutrophil cytoplasmic antibodies (ANCAs) in response to a medication. The patient's PTU-induced vasculitis was diagnosed by skin biopsy, and biopsy displayed remarkable p-ANCA positivity. The skin lesions resolved immediately after discontinuation of the drug and steroid therapy. We report here on a case of PTU induced vasculitis in a woman with Graves' disease who presented with palpable purpuric lesions and myeloperoxidase ANCA positivity in the blood. We observed clinical resolution of her symptoms following withdrawal of the PTU. (J Kor Endocrinol Soc 22:45~49, 2007)